MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40(TM). FEMORAL HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40(TM). FEMORAL HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6364-2-036
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Stainless steel head implanted on accolade stem during revision surgery.Surgeon asked for stainless steel -5 head, opened up and implanted.Not noticed/realised error until after case.Surgeon has been notified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding the off label use of an orthinox head with an accolade ii stem was reported.Conclusions: it was reported that an exeter metal head was implanted with a an accolade ii stem.No patient harm was reported.A review of the the accolade ii femoral hip system surgical protocol indicated that only the cocr, alumina ceramic, and biolox delta ceramic stryker v40 heads are compatible with the accolade ii stems.Orthinox heads are not listed as a compatible head with the accolade ii stem.The reported event is considered to be the result of user error.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40(TM). FEMORAL HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21730398
Report Number0002249697-2025-00358
Device Sequence Number15703666
Product Code LPH
UDI-Device Identifier07613153121992
UDI-Public07613153121992
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6364-2-036
Device Lot NumberG8411046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown